Alert archive / Illinois / Winter Storm Warnings in 2011
Winter Storm Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this winter storm warning at Jan 20, 2011, 3:41 AM CST for 8 counties in Illinois; Daviess County, Henderson County, Kentucky; 6 counties in Indiana. It was in force for 14 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 20, 2011, 3:41 AM CST (09:41 UTC)
- Expired
- Jan 20, 2011, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Paducah, KY
Counties Edwards County, IL, Franklin County, IL, Hamilton County, IL, Jefferson County, IL, Perry County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Daviess County, KY, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 25 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 8:16 AM CST | SNOW 1 | 4 Nw Mount Carmel, IL | |
| Jan 20, 9:02 AM CST | SNOW 3 | Mount Vernon, IL | |
| Jan 20, 9:04 AM CST | SNOW 1 | West Frankfort, IL | CITY STREETS BECOMING IMPACTED. |
| Jan 20, 9:20 AM CST | SNOW 2 | 1 W Carmi, IL | |
| Jan 20, 9:20 AM CST | SNOW 2 | Macedonia, IL | 1.5 INCHES |
| Jan 20, 9:30 AM CST | SNOW 1 | Wadesville, IN | |
| Jan 20, 9:37 AM CST | SNOW 1 | Henderson, KY | |
| Jan 20, 9:37 AM CST | SNOW 1 | Newburgh, IN | .5 INCH |
| Jan 20, 9:37 AM CST | SNOW 2 | Mount Carmel, IL | |
| Jan 20, 10:15 AM CST | SNOW 1 | Owensboro, KY | 0.5 INCHES |
| Jan 20, 10:15 AM CST | SNOW 2 | 4 Nw Mount Carmel, IL | 2.25 INCHES |
| Jan 20, 10:15 AM CST | SNOW 2 | Dahlgren, IL | |
| Jan 20, 10:15 AM CST | SNOW 2 | Wayne City, IL | |
| Jan 20, 10:45 AM CST | SNOW 1 | Evansville, IN | 1.4 INCHES MEASURED DOWNTOWN |
| Jan 20, 11:18 AM CST | SNOW 2 | 1 W Carmi, IL | 2.25 MEASURED |
| Jan 20, 11:18 AM CST | SNOW 2 | Evansville, IN | 1.6 MEASURED ON NORTHWEST SIDE OF EVANSVILLE....1.3 MEASURED ON SOUTHEAST SIDE OF EVANSVILLE |
| Jan 20, 11:18 AM CST | SNOW 2 | St. Phillip, IN | |
| Jan 20, 11:22 AM CST | SNOW 1 | Owensboro, KY | SOUTHWEST SIDE OF OWENSBORO |
| Jan 20, 11:31 AM CST | SNOW 2 | Evansville, IN | 1.5 INCHES |
| Jan 20, 11:39 AM CST | SNOW 2 | Evansville, IN | |
| Jan 20, 11:49 AM CST | SNOW 2 | Fort Branch, IN | |
| Jan 20, 12:24 PM CST | SNOW 2 | Newburgh, IN | 1.5 MEASURED |
| Jan 20, 12:24 PM CST | SNOW 3 | Dahlgren, IL | 3.1 MEASURED |
| Jan 20, 12:26 PM CST | SNOW 3 | Rockport, IN | MEASURED 3.1 INCHES |
| Jan 20, 12:35 PM CST | SNOW 3 | 2 Ne Mount Vernon, IL | |
| Jan 20, 12:52 PM CST | SNOW 2.5 | Owensboro, KY | |
| Jan 20, 1:22 PM CST | SNOW 2.2 | Henderson, KY | |
| Jan 20, 1:22 PM CST | SNOW 2.4 | Evansville, IN | |
| Jan 20, 1:22 PM CST | SNOW 2.5 | Mccutchanville, IN | |
| Jan 20, 1:22 PM CST | SNOW 4 | Owensville, IN | |
| Jan 20, 1:32 PM CST | SNOW 3.6 | Rockport, IN | |
| Jan 20, 1:42 PM CST | SNOW 2.4 | Owensboro, KY | |
| Jan 20, 1:55 PM CST | SNOW 2.2 | 2 Se Owensboro, KY | |
| Jan 20, 1:55 PM CST | SNOW 2.3 | Evansville, IN | |
| Jan 20, 1:55 PM CST | SNOW 3 | Albion, IL | |
| Jan 20, 1:55 PM CST | SNOW 3.5 | Owensboro, KY | |
| Jan 20, 1:55 PM CST | SNOW 5 | Poseyville, IN | |
| Jan 20, 2:09 PM CST | SNOW 2.5 | 4 W Mount Carmel, IL | DRIFTING SNOW ON HIGHWAY 15 |
| Jan 20, 2:10 PM CST | SNOW 4 | Elberfeld, IN | 4 TO 5 INCHES CALLED IN BY A VIEWER. |
| Jan 20, 2:20 PM CST | SNOW 2.5 | Wadesville, IN | |
| Jan 20, 2:21 PM CST | SNOW 2.5 | Newburgh, IN | |
| Jan 20, 2:28 PM CST | SNOW 3 | Owensboro, KY | SOUTHWEST SIDE |
| Jan 20, 2:45 PM CST | SNOW 2.8 | Evansville, IN | SOME AREA ROADS THAT WERE WET EARLIER ARE STARTING TO RE-FREEZE. |
| Jan 20, 2:51 PM CST | SNOW 2.5 | Fort Branch, IN | 0.4 INCH OF NEW SNOWFALL. STORM TOTAL IS 2.5 INCHES. SNOW DEPTH IS 3 INCHES. |
| Jan 20, 2:55 PM CST | SNOW 4 | Owensboro, KY | 0.50 INCHES OF NEW SNOWFALL OVER PAST HOUR. STORM TOTAL IS 4 INCHES. ROADS BEGINNING BECOME COVERED WITH SLUSH, SNOW AND ICE. MULTIPLE ACCIDENTS REPORTED...SOME WITH INJURIES. |
| Jan 20, 2:56 PM CST | SNOW 2 | Newburgh, IN | |
| Jan 20, 2:57 PM CST | SNOW 4 | Mount Carmel, IL | 0.50 INCHES OF NEW SNOWFALL OVER PAST 2 HOURS. STORM TOTAL IS 4 INCHES. STATE ROUTES ARE MAINLY COVERED WITH WET SNOW. CITY STREETS ARE SLUSHY. COUNTY ROADS ARE EITHER SNOW COVERED WITH SOME COUNTY ROADS BECOMING ICY. |
| Jan 20, 3:00 PM CST | SNOW 3.8 | Dahlgren, IL | 0.7 INCHES OF NEW SNOW. STORM TOTAL 3.8 INCHES. |
| Jan 20, 4:03 PM CST | SNOW 2 | Owensboro, KY | |
| Jan 20, 4:06 PM CST | SNOW 3.5 | Newburgh, IN | 3 TO 4 INCHES REPORTED. |
| Jan 20, 4:10 PM CST | SNOW 3.2 | Mccutchanville, IN | |
| Jan 20, 4:14 PM CST | SNOW 4.5 | Evansville, IN | 4 TO 5 INCHES REPORTED ON THE WEST SIDE OF EVANSVILLE. |
| Jan 20, 4:15 PM CST | SNOW 2.8 | Reed, KY | |
| Jan 20, 4:16 PM CST | SNOW 3 | Boonville, IN | |
| Jan 20, 4:20 PM CST | SNOW 2.9 | Evansville, IN | 2.9 INCHES IN DOWNTOWN EVANSVILLE. |
| Jan 20, 4:30 PM CST | SNOW 2 | 4 Ese Newburgh, IN | REPORTED NEAR THE ALCOA PLANT. |
| Jan 20, 4:30 PM CST | SNOW 5 | Patoka, IN | |
| Jan 20, 4:34 PM CST | SNOW 2.5 | Mount Vernon, IL | |
| Jan 20, 4:38 PM CST | SNOW 4 | Mount Carmel, IL | |
| Jan 20, 4:48 PM CST | SNOW 4 | Rockport, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS43 KPAH 200941 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 341 AM CST THU JAN 20 2011 ILZ075>078-080>083-INZ081-082-085>088-201745- /O.UPG.KPAH.WW.Y.0004.000000T0000Z-110121T0000Z/ /O.NEW.KPAH.WS.W.0001.110120T0941Z-110121T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE... BOONVILLE...ROCKPORT 341 AM CST THU JAN 20 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...OCCASIONAL SNOW IS EXPECTED THROUGHOUT THE DAY. * AMOUNTS...SNOW ACCUMULATIONS FROM 3 TO 6 INCHES WILL BE LIKELY. * IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER TRAVELED ROADS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. && $$ KYZ018-019-201745- /O.UPG.KPAH.WW.Y.0004.110120T1200Z-110121T0000Z/ /O.NEW.KPAH.WS.W.0001.110120T0941Z-110121T0000Z/ HENDERSON-DAVIESS- INCLUDING THE CITIES OF...HENDERSON...OWENSBORO 341 AM CST THU JAN 20 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PORTIONS OF NORTHWEST KENTUCKY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...OCCASIONAL SNOW IS EXPECTED THROUGHOUT THE DAY. * AMOUNTS...SNOW ACCUMULATIONS FROM 3 TO 5 INCHES WILL BE LIKELY. * IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER TRAVELED ROADS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. && $$ ILZ085>094-KYZ001>017-020>022-MOZ086-087-100-107>112-114-201745- /O.EXT.KPAH.WW.Y.0004.110120T0941Z-110121T0000Z/ WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER- PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD- BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD- SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY... MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...CALHOUN...GREENVILLE...ELKTON... MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 341 AM CST THU JAN 20 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. * TIMING...SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. * AMOUNTS...SNOW ACCUMULATIONS FROM 2 TO 4 INCHES WILL BE LIKELY. ISOLATED HIGHER AMOUNTS CANNOT BE RULED OUT. * IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER TRAVELED ROADS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ILZ084-MOZ076-201745- /O.CON.KPAH.WW.Y.0004.000000T0000Z-110121T0000Z/ JACKSON-PERRY MO- INCLUDING THE CITIES OF...CARBONDALE...PERRYVILLE 341 AM CST THU JAN 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PORTIONS OF SOUTHERN ILLINOIS... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PORTIONS OF SOUTHERN ILLINOIS. * TIMING...SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. * AMOUNTS...SNOW ACCUMULATIONS FROM 2 TO 4 INCHES WILL BE LIKELY. ISOLATED HIGHER AMOUNTS CANNOT BE RULED OUT. * IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER TRAVELED ROADS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
400 WWUS43 KPAH 201734 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1134 AM CST THU JAN 20 2011 ILZ075>078-080>083-INZ081-082-085>088-KYZ018-019-210000- /O.CON.KPAH.WS.W.0001.000000T0000Z-110121T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-HENDERSON- DAVIESS- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE... BOONVILLE...ROCKPORT...HENDERSON...OWENSBORO 1134 AM CST THU JAN 20 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...WIDESPREAD SNOW WILL CONTINUE THROUGH MUCH OF THE AFTERNOON. THE SNOW WILL GRADUALLY COME TO AN END FROM WEST TO EAST ACROSS THE AREA BEGINNING GENERALLY AROUND 3 PM. THE ACCUMULATING SNOW WILL SHIFT EAST OF THE AREA BY 6 PM. * AMOUNTS...TOTAL SNOW ACCUMULATIONS FROM 3 TO 6 INCHES CAN BE EXPECTED. * IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER TRAVELED ROADS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS. IN ADDITION...MUCH COLDER AIR WILL OVERSPREAD THE REGION TONIGHT...WHICH MAY MAKE FOR DIFFICULT TRAVEL THROUGH THE NIGHT AND INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. && $$ ILZ084>094-KYZ001>017-020>022-MOZ076-086-087-100-107>112-114- 210000- /O.CON.KPAH.WW.Y.0004.000000T0000Z-110121T0000Z/ JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN- ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON- TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...CARBONDALE...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY... MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...CALHOUN...GREENVILLE...ELKTON... PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT... VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON... CHARLESTON...NEW MADRID 1134 AM CST THU JAN 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...WIDESPREAD SNOW WILL CONTINUE THROUGH MUCH OF THE AFTERNOON. THE SNOW WILL GRADUALLY COME TO AN END FROM WEST TO EAST ACROSS THE AREA BEGINNING GENERALLY AROUND 2 PM IN SOUTHEAST MISSOURI. THE ACCUMULATING SNOW WILL SHIFT COMPLETELY EAST OF WEST KENTUCKY AROUND 6 PM. * AMOUNTS...SNOW ACCUMULATIONS FROM 2 TO 4 INCHES WILL BE LIKELY. ISOLATED HIGHER AMOUNTS CANNOT BE RULED OUT...ESPECIALLY OVER SOUTHEAST MISSOURI. * IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER TRAVELED ROADS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. IN ADDITION...MUCH COLDER AIR WILL OVERSPREAD THE REGION TONIGHT...WHICH MAY MAKE FOR DIFFICULT TRAVEL THROUGH THE NIGHT AND INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DRS
370 WWUS43 KPAH 202208 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 408 PM CST THU JAN 20 2011 ILZ075-076-080-081-202315- /O.CAN.KPAH.WS.W.0001.000000T0000Z-110121T0000Z/ JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD... PINCKNEYVILLE...WEST FRANKFORT 408 PM CST THU JAN 20 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER STORM WARNING. $$ ILZ084-MOZ076-086-087-100-107>109-202315- /O.CAN.KPAH.WW.Y.0004.000000T0000Z-110121T0000Z/ JACKSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY- BUTLER- INCLUDING THE CITIES OF...CARBONDALE...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF 408 PM CST THU JAN 20 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ ILZ077-078-082-083-INZ081-082-085>088-KYZ018-019-210000- /O.CON.KPAH.WS.W.0001.000000T0000Z-110121T0000Z/ EDWARDS-WABASH-HAMILTON-WHITE-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-HENDERSON-DAVIESS- INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...MCLEANSBORO... CARMI...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE... BOONVILLE...ROCKPORT...HENDERSON...OWENSBORO 408 PM CST THU JAN 20 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW WILL GRADUALLY TAPER OFF FROM WEST TO EAST THROUGH THE EARLY EVENING. * AMOUNTS...TOTAL SNOW ACCUMULATIONS FROM 3 TO 6 INCHES CAN BE EXPECTED. * IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER TRAVELED ROADS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS. IN ADDITION...MUCH COLDER AIR WILL OVERSPREAD THE REGION TONIGHT... WHICH MAY MAKE FOR DIFFICULT TRAVEL THROUGH THE NIGHT AND INTO FRIDAY MORNING. MOTORISTS TONIGHT AND FRIDAY MORNING SHOULD BE ALERT FOR BLACK ICE EVEN WHERE ROADS APPEAR TO BE CLEAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. && $$ ILZ085>094-KYZ001>017-020>022-MOZ110>112-114-210000- /O.CON.KPAH.WW.Y.0004.000000T0000Z-110121T0000Z/ WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER- PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY... MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...CALHOUN...GREENVILLE...ELKTON... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 408 PM CST THU JAN 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW WILL GRADUALLY TAPER OFF FROM WEST TO EAST THROUGH THE EARLY EVENING. * AMOUNTS...SNOW ACCUMULATIONS FROM 2 TO 4 INCHES CAN BE EXPECTED. * IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER TRAVELED ROADS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. IN ADDITION...MUCH COLDER AIR WILL OVERSPREAD THE REGION TONIGHT... WHICH MAY MAKE FOR DIFFICULT TRAVEL THROUGH THE NIGHT AND INTO FRIDAY MORNING. MOTORISTS TONIGHT AND FRIDAY MORNING SHOULD BE ALERT FOR BLACK ICE EVEN WHERE ROADS APPEAR TO BE CLEAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this winter storm warning went out at Jan 20, 3:33 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 20, 3:33 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
333 AM CST THU JAN 20 2011
.DISCUSSION...
WILL UPGRADE AREAS NORTH OF A LINE FROM PINCKNEYVILLE IL TO
OWENSBORO KY TO A WINTER STORM WARNING. BEST CHANCE OF HITTING
CRITERIA WILL BE ALONG AND NORTH OF I-64. BUT GIVEN EVENT TOTALS
COULD BE NEAR 4 INCHES THROUGH THE EVENT...WILL GO AHEAD WITH
THE WARNING. ELSEWHERE...THE ADVISORY WILL BE IN EFFECT FOR 2-4
INCHES.
IMPRESSIVE EAST / WEST ORIENTED BAND OF SNOW FROM THE ST. LOUIS
AREA TO OUR NORTHERN MOST COUNTIES...IS SUPPORTED BY GOOD LOW
LEVEL FRONTOGENETICAL FORCING...H8 SPEED CONVERGENCE AND THE
PRESENCE OF LARGER SCALE LIFT IN THE VICINITY OF RIGHT REAR QUAD
OF H3 JET MAX OFF TO OUR NORTHEAST. BEST CHANCE OF ACCUMULATING
SNOW VERY EARLY THIS MORNING WILL BE FROM MOUNT VERNON IL...TO
MOUNT CARMEL...EAST TO PRINCETON AND PETERSBURG IN. HOWEVER
ECHOES ARE INCREASING SOUTH TOWARD PERRYVILLE AND CAPE GIRARDEAU.
SEVERAL CONCERNS WITH RESPECT TO SNOW TOTALS. WE ARE GOING TO
RUN QPF/S JUST A TAD HIGHER THAN SOME OF THE MODELS. GIVEN THE ST.
LOUIS METRO AREA HAS A FEW SPOTS REPORTING 10 INCHES OF SNOW AND
QPF IS EXCEEDING MODEL OUTPUT...THIS NEEDS TO BE MONITORED CLOSELY.
WITH TIME...THE FOCUS WILL SHIFT TO THE ACTUAL UPPER TROF TO OUR
WEST...AND NOT SO MUCH WITH THE FRONTOGENETICAL / UPPER JET
ENHANCED SNOW SEEN THIS MORNING. HAVING SAID THAT...THE LOW LEVEL
INFLUX OF 3/4 G/KG COUPLED WITH H8 TEMPS -5/-9 OVER TIME...AND
DEGREE OF FORCING...GIVES US SOME CONCERN...THAT RESULTANT SLR/S
MAY BE HIGHER THAN ANTICIPATED...AND COULD YIELD HIGHER THAN
FORECAST SNOW AMOUNTS. THEREFORE WILL CONTINUE TO PLAY THE HIGHER
SIDE OF GUIDANCE. IT IS QUITE POSSIBLE MORE OF THE AREA COULD BE
UPGRADED TO A WARNING SHOULD WHAT I HAVE DISCUSSED...SPELL OUT TO
MORE SNOW. CRITERIA IS GENERALLY 4 INCHES OF SNOW IN 12 HOURS.
THE FLIP SIDE IS THAT RESIDENCE TIME OF THE SNOW WILL
DECREASE...SINCE THE ACTIVITY SHOULD BE MORE PROGRESSIVE IN
NATURE LATER TODAY...DUE TO THE WEST TO EAST MOVEMENT OF THE TROF.
THAT IS WHY WE WILL HOLD ON PLACING MORE COUNTIES IN A WARNING AT
THIS TIME.
ALL OF THE SNOW SHOULD MOVE OUT QUICKLY THIS EVENING FROM OUR
EASTERN COUNTIES. HIGH PRESSURE WILL RESULT IN A QUIET FRIDAY.
WE ARE STILL LOOKING AT A WEAK SYSTEM FRIDAY NIGHT INTO SATURDAY
THAT SHOULD INCREASE CLOUDS AND POSSIBLY PRODUCE SOME FLURRIES
OVER OUR NORTHERN COUNTIES. IT WILL BE QUITE COLD TONIGHT AND
FRIDAY. WIND CHILLS BY FRIDAY MORNING -5 TO 5...AND HIGHS FRIDAY
ONLY IN THE UPPER TEENS TO MID 20S.
NO CHANGES TO THE LONG TERM PORTION OF THE FORECAST.
&&
.AVIATION...
WILL LIKELY SEE A DECREASE IN CIGS TO MVFR AT KCGI/KPAH BY
10-12Z...BUT CIGS SHOULD STAY IN THE MVFR CAT AT KEVV/KOWB FOR
THE MOST PART. HOWEVER...WILL TEMPO THE CIGS FOR A WHILE THERE
GIVEN THE VARIABILITY OVER THE PAST FEW HOURS. LIGHT SNOW LOOKS TO
BE A POSSIBILITY MAINLY AT KEVV IN THE NEARER TERM...BUT LOOK FOR
LIGHT SNOW AND CEILINGS TO START TOWARD A DOWNWARD TREND TO
IFR/MVFR AND REMAIN PERSISTENT THROUGH 18Z THURSDAY. ALTHOUGH
VSBYS ARE FORECAST IN THE MVFR RANGE...COULD SEE IFR VSBYS BTWN
1-2 SM...ESP BTWN 14Z-18Z. SNOW WILL CONTINUE INTO THE AFTERNOON
HOURS...ALONG WITH MVFR CIGS/VSBYS...WITH QUICK IMPROVEMENT IN THE
EARLY EVENING HOURS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-FULTON-
GRAVES-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-
MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR DAVIESS-
HENDERSON.
MO...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR
BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR
ALEXANDER-GALLATIN-HARDIN-JACKSON-JOHNSON-MASSAC-POPE-
PULASKI-SALINE-UNION IL-WILLIAMSON.
WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR EDWARDS-
FRANKLIN-HAMILTON-JEFFERSON-PERRY IL-WABASH-WAYNE IL-WHITE.
IN...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
NOLESHazardous weather outlook, Jan 19, 4:17 AM CST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 417 AM CST WED JAN 19 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 417 AM CST WED JAN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP...MAINLY AFTER MIDNIGHT FROM SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA. AS A RESULT A WINTER WEATHER ADVISORY GOES INTO EFFECT FOR ESSENTIALLY THE INTERSTATE 64 CORRIDOR REGION OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA AT MIDNIGHT. REFER TO THE ADVISORY FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOOK FOR ACCUMULATING SNOW ACROSS THE ENTIRE FOUR STATE REGION THURSDAY. AS A RESULT A WINTER WEATHER ADVISORY IS IN EFFECT. REFER TO THE ADVISORY FOR MORE INFORMATION. WIND CHILLS WILL DIP INTO THE SINGLE DIGITS AND POSSIBLY BELOW ZERO ON THURSDAY NIGHT AND FRIDAY MORNING. ANOTHER ROUND OF LIGHT WINTRY PRECIPITATION IS POSSIBLE AT SOME POINT FROM SUNDAY THROUGH TUESDAY...AS AN UPPER LEVEL STORM SYSTEM DEVELOPS RIGHT OVER OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT IN WITH SNOWFALL AND DEPTH READINGS TONIGHT AND THURSDAY.
Nearby
Winter Storm Warnings in Illinois, 2011Winter Storm Warnings in Indiana, 2011Winter Storm Warnings in Kentucky, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.